Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 3:43 AM CDT for Stone County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 3, 2001, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:00 AM CDT | Hail 1 | Crane, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 030844 SVRSGF MOC209-030930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI * UNTIL 430 AM CDT * AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CRANE...OR 17 MILES EAST OF MONETT... MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALENA BY 400 AM CDT. THE TOWNS OF ELSEY...HURLEY AND PONCE DE LEON ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNmING. LAT...LON 3698 9368 3681 9375 3678 9333 3697 9336 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:16 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.